Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

July 15, 2014Bibb County, Peach County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 15, 2014, 12:49 PM EDT for Bibb County, Peach County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2014, 12:49 PM EDT (16:49 UTC)
Expired
Jul 15, 2014, 1:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

Counties Bibb County, GA, Peach County, GA

The radar

The Robins AFB radar (KJGX), 40 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WWUS82 KFFC 151649
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 PM EDT TUE JUL 15 2014

GAZ071-081-082-094-151715-
1249 PM EDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN PEACH...
MONROE...BIBB AND CRAWFORD COUNTIES UNTIL 115 PM EDT...

AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LAKE TOBESOFKEE TO LEE POPE...MOVING EAST
AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS PEACH...MONROE...BIBB AND CRAWFORD
COUNTIES...INCLUDING AREAS AROUND LAKE TOBESOFKEE...LIZELLA...
NAKOMIS...LEE POPE...FRIENDSHIP...WESLEYAN...FORT VALLEY...PAYNE
CITY...JACK BROWN ESTATES...FRANKLINTON...MIDDLE GEORGIA REGIONAL
AIRPORT...CROSS KEYS...RUTLAND...LAKEWOOD AND MIAMI VALLEY. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3251 8402 3253 8400 3258 8406 3290 8383
      3289 8360 3282 8349 3274 8357 3274 8360
      3266 8360 3269 8370 3265 8372 3253 8372
      3253 8375 3250 8375 3251 8378 3249 8380
      3249 8390
TIME...MOT...LOC 1649Z 270DEG 17KT 3282 8378 3271 8386
          3257 8396

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 7:45 AM EDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jul 15, 7:45 AM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 AM EDT TUE JUL 15 2014

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
STRONG UPPER CLOSED LOW TRACKING ACROSS THE GREAT LAKES REGION WILL
PUSH A FRONT INTO THE FORECAST AREA THIS AFTERNOON AND EVENING.
MOIST AND UNSTABLE AIR MASS AHEAD OF THE FRONT WILL SUPPORT SHOWERS
AND THUNDERSTORMS...WITH LIKELY POPS ACROSS MUCH OF NORTH AND
CENTRAL GA. SHOWERS AND THUNDERSTORMS CURRENTLY ACROSS NORTH AND
WEST GA WERE DIMINISHING...BUT EXPECT MORE DEVELOPMENT WITH HEATING
OF THE DAY AND AS THE FRONT GETS CLOSER. A FEW STORMS MAY BECOME
STRONG THIS AFTERNOON WITH DAMAGING WINDS. POSSIBLE TRAINING OF THE
STORMS COULD CAUSE MINOR FLOODING. DEEPENING OF UPPER TROUGH SHOULD
PUSH THE FRONT INTO CENTRAL GA TONIGHT. MODELS AGREE ON SHOWING MORE
STABLE AIR SPREADING INTO NORTH GA AFTER 00Z. MUCH DRIER DEW POINTS
ACROSS THE AREA ON WEDNESDAY SHOULD KEEP US DRY. HOWEVER...HAVE
CONTINUED WITH LOW POPS ACROSS THE SOUTHERN TIER OF COUNTIES
WEDNESDAY DUE TO SOME LINGERING MOISTURE AND INSTABILITY.

HAVE STAYED CLOSE TO A GUIDANCE BLEND OF TEMPERATURES.

41

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
RIDICULOUSLY PLEASANT CONDITIONS FOR MID-JULY IN THE WAKE OF THE
COLD FRONT AS WE START THE EXTENDED...THOUGH I DOUBT ANYONE IS
COMPLAINING. LOWS WEDNESDAY NIGHT WILL ACTUALLY BE FLIRTING WITH
RECORD COLD TEMPS...ONLY A COUPLE OF DEGREES OFF. HIGHS ON
THURSDAY AND FRIDAY SEVERAL DEGREES BELOW NORMAL WITH LOW HUMIDITY
AND JUST VERY NICE.

ALOFT...WE ARE LEFT IN SOUTHWEST FLOW BEHIND THE EXITING UPPER
SYSTEM AND BY THE END OF THE WORK WEEK...ANOTHER SHORTWAVE DIPPING
DOWN INTO THE SOUTHERN PLAINS WILL BRING ANOTHER SLUG OF MOISTURE
TO THE SOUTHEAST. GFS AND ECMWF ARE IN PRETTY GOOD AGREEMENT WITH
THIS AND ACTUALLY LINGER THE UPPER SYSTEM OVER THE SOUTHERN
APPALACHIANS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK AS THE
PATTERN BECOMES BLOCKED. PW VALUES REMAIN PRETTY HIGH THROUGH THE
EXTENDED...TRANSITIONING MAINLY TO SOUTHERN ZONES BY THE END OF
THE PERIOD...AT OVER 2 INCHES WHICH FOR JULY IS SOMEWHERE BETWEEN
THE 75TH AND 99TH PERCENTILES CLIMATOLOGICALLY. ADD TO THIS THE
TYPICAL DIURNAL TREND OF CAPE AND WE COULD SEE SOME REAL GULLY
WASHERS HERE AND THERE. FOR NOW POPS ARE NOT PARTICULARLY HIGH
THOUGH DID CONTINUE TREND OF LIKELY POPS FRIDAY NIGHT INTO
SATURDAY...BUT THINKING RIGHT NOW THAT WE WILL LIKELY SEE THOSE
INCREASED AS WE GET CLOSER.

FOR NOW...TEMPS LOOK TO REMAIN BELOW-NORMAL THROUGH THE PERIOD
ESPECIALLY SATURDAY WITH CLOUD COVER AND RAIN. BIAS-CORRECTED
CONSENSUS VALUES WHICH ACTUALLY VERIFY PRETTY DARN WELL GIVE ATL A
HIGH OF 80 FOR SATURDAY...HAVE NOT GONE QUITE THAT LOW BUT HAVE
TRENDED LOWER THAN PREVIOUS FORECAST.

TDP

&&

.AVIATION...
12Z UPDATE...
EXPECT MOSTLY MID/HIGH CLOUDS WITH SOME CUMULUS DEVELOPING AROUND
14Z. SOME REDEVELOPMENT OF SHOWERS/THUNDERSTORMS AS SURFACE FRONT
GETS CLOSER TO THE STATE. EXPECT AN INCREASE IN CONVECTION INTO THE
AFTERNOON...WITH SOME DIMINISHING FROM THE NORTHERN PORTION OF THE
STATE BY 00Z. WINDS ARE EXPECTED TO REMAIN SW TO NW 5-10KTS
INCREASING AS THE FRONT APPROACHES WITH GUSTS NEAR 18KTS AFTER 15Z.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM TO HIGH CONFIDENCE ALL ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          89  65  88  64 /  70  40  10   5
ATLANTA         86  63  84  64 /  70  40  10   5
BLAIRSVILLE     80  57  80  55 /  80  30  10   5
CARTERSVILLE    83  61  83  59 /  80  30  10   5
COLUMBUS        90  68  88  66 /  70  60  10   5
GAINESVILLE     84  64  84  64 /  70  40  10   5
MACON           90  69  89  61 /  70  60  10   5
ROME            84  61  83  59 /  80  30  10   5
PEACHTREE CITY  86  64  86  59 /  70  50  10   5
VIDALIA         92  73  89  67 /  70  70  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....TDP
AVIATION...41
Hazardous weather outlook, Jul 15, 6:08 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 AM EDT TUE JUL 15 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
608 AM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA...

WEATHER HAZARDS EXPECTED...

STRONG GUSTY WINDS...HEAVY RAINFALL...AND FREQUENT LIGHTNING.

DISCUSSION...

A COLD FRONT WILL PUSH INTO THE STATE TODAY. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT. SOME OF
THESE STORMS WILL LIKELY BECOME STRONG WITH GUSTY WINDS...HEAVY
RAIN...AND FREQUENT LIGHTNING. AN ISOLATED SEVERE STORM OR
TWO...WITH DAMAGING WINDS AND VERY HEAVY RAIN WHICH COULD LEAD TO
MINOR FLOODING...CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

DRIER AIR WILL MOVE IN BEHIND THE FRONT FOR WEDNESDAY INTO
THURSDAY...WITH ANOTHER SYSTEM APPROACHING FOR THE WEEKEND. A
PROLONGED PERIOD OF INCREASED CHANCES FOR STORMS IS EXPECTED
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 15, 11:36 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1136 AM EDT TUE JUL 15 2014

GAZ059-060-071-072-151615-
1136 AM EDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN PUTNAM...
MONROE...JONES AND JASPER COUNTIES UNTIL 1215 PM EDT...

AT 1133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PIEDMONT TO BRENT...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PUTNAM...MONROE...JONES AND JASPER COUNTIES THROUGH 1215 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PIEDMONT...
PLANT SCHERER...BRENT...JULIETTE...FORSYTH...MCELHENEYS CROSSROADS...
HILLSBORO...ADGATEVILLE...SHADY DALE...MONTICELLO...JARRELL
PLANTATION...CENTRAL GEORGIA EXPERIMENT STATION...ROUND OAK...WILLARD
AND WAYSIDE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3317 8333 3318 8343 3304 8339 3289 8362
      3290 8367 3295 8371 3292 8378 3297 8404
      3303 8404 3311 8386 3341 8364 3343 8329
TIME...MOT...LOC 1536Z 268DEG 19KT 3334 8356 3307 8368
          3298 8401
Special weather statement, Jul 15, 12:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 PM EDT TUE JUL 15 2014

GAZ071-081-082-094-151715-
1249 PM EDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN PEACH...
MONROE...BIBB AND CRAWFORD COUNTIES UNTIL 115 PM EDT...

AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LAKE TOBESOFKEE TO LEE POPE...MOVING EAST
AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS PEACH...MONROE...BIBB AND CRAWFORD
COUNTIES...INCLUDING AREAS AROUND LAKE TOBESOFKEE...LIZELLA...
NAKOMIS...LEE POPE...FRIENDSHIP...WESLEYAN...FORT VALLEY...PAYNE
CITY...JACK BROWN ESTATES...FRANKLINTON...MIDDLE GEORGIA REGIONAL
AIRPORT...CROSS KEYS...RUTLAND...LAKEWOOD AND MIAMI VALLEY. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3251 8402 3253 8400 3258 8406 3290 8383
      3289 8360 3282 8349 3274 8357 3274 8360
      3266 8360 3269 8370 3265 8372 3253 8372
      3253 8375 3250 8375 3251 8378 3249 8380
      3249 8390
TIME...MOT...LOC 1649Z 270DEG 17KT 3282 8378 3271 8386
          3257 8396

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:05 PM EDTSpecial Weather StatementFFCChattooga40 min
Jul 14, 8:44 PM EDTSpecial Weather StatementFFCGordon31 min
Jul 14, 9:13 PM EDTSpecial Weather StatementFFCDade32 min
Jul 15, 11:36 AM EDTSpecial Weather StatementFFCJasper, Jones, Monroe, Putnam39 min
Jul 15, 12:08 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Jones, Monroe, Putnam52 min
Jul 15, 12:52 PM EDTSpecial Weather StatementFFCHancock, Warren23 min
Jul 15, 1:15 PM EDTSpecial Weather StatementFFCBaldwin, Glascock, Hancock, Houston, Macon, Peach and 3 more30 min
Jul 15, 1:47 PM EDTSpecial Weather StatementFFCTwiggs28 min
Jul 15, 1:48 PM EDTSpecial Weather StatementFFCWarren27 min
Jul 15, 2:11 PM EDTSpecial Weather StatementFFCBleckley, Houston, Pulaski34 min
Jul 15, 2:24 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Sumter51 min
Jul 15, 2:50 PM EDTSpecial Weather StatementFFCTelfair25 min
Jul 15, 3:14 PM EDTSpecial Weather StatementFFCCrawford31 min
Jul 15, 3:21 PM EDTSpecial Weather StatementFFCMontgomery, Toombs, Wheeler24 min
Jul 15, 3:27 PM EDTSpecial Weather StatementFFCDooly, Schley, Sumter93 min
Jul 15, 3:43 PM EDTSpecial Weather StatementFFCToombs32 min
Jul 15, 3:54 PM EDTSpecial Weather StatementFFCMacon, Taylor36 min
Jul 15, 4:35 PM EDTSpecial Weather StatementFFCMacon25 min
Jul 15, 6:08 PM EDTSpecial Weather StatementFFCMuscogee37 min
Jul 15, 6:30 PM EDTSpecial Weather StatementFFCTaliaferro30 min
Jul 15, 6:48 PM EDTSpecial Weather StatementFFCMuscogee27 min
Jul 15, 7:17 PM EDTSpecial Weather StatementFFCHarris43 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.